Alert archive / Mississippi / Tornado Warnings in 2006
Tornado Warning 15, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Mar 13, 2006, 2:43 PM CST for Clay County, Webster County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2006, 2:43 PM CST (20:43 UTC)
- Expired
- Mar 13, 2006, 3:30 PM CST
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Clay County, MS, Webster County, MS
The radar
The Columbus AFB radar (KGWX), 56 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 13, 1:48 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 759 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 132044
TORJAN
MSC025-155-132130-
/O.NEW.KJAN.TO.W.0015.060313T2043Z-060313T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
243 PM CST MON MAR 13 2006
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI
NORTHERN CLAY COUNTY IN NORTHEAST MISSISSIPPI
THIS INCLUDES THE CITY OF WEST POINT
* UNTIL 330 PM CST
* AT 243 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 26 MILES WEST OF
WEST POINT...OR ABOUT 17 MILES SOUTH OF HOUSTON...MOVING EAST AT 30
MPH.
A TORNADO WAS REPORTED WITH THIS STORM BETWEEN WALTHALL AND
BELLEFONTAINE IN WEBSTER COUNTY AT 218 PM.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3373 8911 3357 8908 3360 8850 3368 8872
3378 8872 3375 8892
$$2 follow-up statements
000
WWUS54 KJAN 132104
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
301 PM CST MON MAR 13 2006
MSC155-132111-
/O.CAN.KJAN.TO.W.0015.000000T0000Z-060313T2130Z/
WEBSTER MS-
301 PM CST MON MAR 13 2006
...THE TORNADO WARNING FOR WEBSTER COUNTY IS CANCELLED...
LAT...LON 3374 8900 3362 8897 3368 8872 3368 8872
3378 8872 3375 8892
$$
MSC025-132130-
/O.CON.KJAN.TO.W.0015.000000T0000Z-060313T2130Z/
CLAY MS-
301 PM CST MON MAR 13 2006
...A TORNADO WARNING CONTINUES UNTIL 330 PM CST FOR NORTHERN CLAY
COUNTY...
AT 3 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
SEVERE STORM WAS LOCATED ABOUT 5 MILES EAST SOUTHEAST OF
MONTPELIER...MOVING EAST AT 35 MPH.
STORM SPOTTERS AND LAW ENFORCEMENT OFFICIALS IN WEBSTER COUNTY
OBSERVED AT LEAST TWO TORNADO TOUCHDOWNS WITH THIS STORM AS IT MOVED
THROUGH THAT COUNTY. IN ADDITION TO THE THREAT OF A TORNADO...THIS
STORM MAY PRODUCE DAMAGING WIND GUSTS TO 70 MPH AND HAIL TO THE SIZE
OF QUARTERS.
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3374 8900 3362 8897 3368 8872 3368 8872
3378 8872 3375 8892
$$
AEG000
WWUS54 KJAN 132132
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CST MON MAR 13 2006
MSC025-132140-
/O.EXP.KJAN.TO.W.0015.000000T0000Z-060313T2130Z/
CLAY MS-
330 PM CST MON MAR 13 2006
...THE TORNADO WARNING FOR CLAY COUNTY EXPIRED AT 330 PM CST...
THE SEVERE THUNDERSTORM HAS EXITED EASTERN CLAY COUNTY PASSING
ABOUT 15 MILES NORTH OF WEST POINT AND MOVING EAST AT 35 MPH.
LAT...LON 3374 8900 3362 8897 3368 8872 3368 8872
3378 8872 3375 8892
$$
40What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Mar 13, 10:35 AM CST, 4 hours 8 minutes earlier.
Area forecast discussion, Mar 13, 10:35 AM CST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1035 AM CST MON MAR 13 2006
.DISCUSSION...STRONG CAP OVER THE AREA WILL HOLD DOWN CONVECTION
UNTIL THE FRONT GETS CLOSER. ONE BAD THING ABOUT THAT IS THAT WITH A
SLIGHTLY SLOWER LINE OF SHOWERS AND THUNDERSTORMS WE WILL BE ABLE TO
HEAT UP EVEN MORE AND SOME AREAS COULD BECOME VERY UNSTABLE. ALREADY
SEEING SOME LOCATIONS APPROACH 80. STILL LOOKS LIKE THE BEST CHANCE
FOR SEVERE WILL LIE UP ACROSS THE NORTHEAST WHILE AREAS ACROSS THE
SOUTHWEST MAY HAVE A HARD TIME SEEING MUCH OF ANYTHING. WILL NEED TO
UPDATE THE FORECAST TO INCREASE TEMPS IN A FEW LOCATIONS AND MAY
ALSO LOWER POPS IN THE SOUTHWEST. THE LINE WILL PUSH INTO THE
JACKSON METRO AROUND 20-21Z TIME FRAME AND ACROSS EASTERN MS AROUND
21-23Z. LAKE WIND ADV LOOKS GOOD AS IS WITH GLH AND GWO BOTH EASILY
GUSTING ABOVE 30 MPH AND HAVE EVEN BEEN SUSTAINED ABOVE 20 MPH. GTR
AND TVR BOTH HAVE ALSO MET CRITERIA STATUS. ZONES AND GRIDS OUT
SHORTLY.
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY FROM 7 AM THIS MORNING TO 4 PM CST THIS
AFTERNOON FOR MSZ018-MSZ019-MSZ025-MSZ026-MSZ027-MSZ028-
MSZ029-MSZ030-MSZ031-MSZ032-MSZ033-MSZ034-MSZ035-MSZ036-
MSZ037-MSZ038-MSZ039-MSZ040-MSZ041-MSZ042-MSZ047.
LA...LAKE WIND ADVISORY FROM 7 AM THIS MORNING TO 4 PM CST THIS
AFTERNOON FOR LAZ007-LAZ008-LAZ009-LAZ015-LAZ016.
AR...LAKE WIND ADVISORY FROM 7 AM THIS MORNING TO 4 PM CST THIS
AFTERNOON FOR ARZ074-ARZ075.
&&
CABHazardous weather outlook, Mar 13, 2:03 PM CST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 203 PM CST MON MAR 13 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 142003- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 203 PM CST MON MAR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND TUESDAY... ...THUNDERSTORMS... SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER EAST CENTRAL AND NORTHEASTERN MISSISSIPPI FOR THE REMAINDER OF THE AFTERNOON AND EARLY EVENING. THE MAIN RISK FROM THESE STORMS WILL BE DAMAGING WINDS AND HAIL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THE MAIN AREA OF CONCERN FOR SEVERE STORMS WILL BE NORTH AND EAST OF A LINE FROM GRENADA TO PICKENS TO DE KALB. JUST SOUTH OF THAT LINE AND NORTH OF A LINE FROM JACKSON TO MENDENHALL TO QUITMAN A FEW ISOLATED SEVERE STORMS ARE POSSIBLE AND THEN SOUTH OF THAT THERE IS THE THREAT OF A FEW STRONG AND MAYBE EVEN APPROACHING SEVERE LEVEL. A STRONG COLD FRONT CONTINUES TO PUSH ACROSS THE REGION AND IT WILL BE THE FOCUS FOR STRONG TO SEVERE THUNDERSTORMS. STRONG SOUTHERLY WINDS HAVE BROUGHT ABUNDANT AMOUNT OF LOW LEVEL MOISTURE INTO THE REGION AND WITH TEMPS IN THE UPPER 70S AND LOWER 80S THE ATMOSPHERE HAS BECOME FAIRLY UNSTABLE. AS THE FRONT PUSHES CLOSER IT WILL ACT AS THE FORCE TO HELP STRONG TO SEVERE STORMS DEVELOP. RIGHT NOW THE MAIN THREAT APPEARS TO BE DAMAGING STRAIGHT LINE WINDS AND MAYBE SOME LARGE HAIL BUT WITH LOW LEVEL SHEAR THE GREATEST OVER NORTHEASTERN MISSISSIPPI THERE WILL BE THE RISK FOR SOME ISOLATED TORNADOES. ...NON PRECIPITATION... THE TIGHT PRESSURE GRADIENT WILL CONTINUE OVER THE AREA THROUGH THE AFTERNOON. WINDS WILL REMAIN SOUTH AROUND 20 MPH WITH HIGHER GUSTS OF AROUND 30 MPH FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND NORTH CENTRAL MISSISSIPPI. WINDS WILL BEGIN TO WEAKEN TO BELOW WIND ADVISORY CRITERIA BEFORE SUNSET. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TODAY. OTHERWISE ACTIVATION IS NOT ANTICIPATED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Mar 13, 2:37 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
237 PM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM TORNADO 2 NW WALTHALL 33.63N 89.30W
03/13/2006 WEBSTER MS BROADCAST MEDIA
WTOK TV REPORTS THAT THE PUBLIC REPORTED A TORNADO ON THE
GROUND NEAR LEGION LAKE.
&&
GERARDThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 1:15 PM CST | Severe Thunderstorm Warning | JAN | Carroll | 25 min |
| Mar 13, 1:26 PM CST | Severe Thunderstorm Warning | JAN | Montgomery | 34 min |
| Mar 13, 1:43 PM CST | Tornado Warning | JAN | Montgomery | 17 min |
| Mar 13, 1:56 PM CST | Tornado Warning | JAN | Webster | 49 min |
| Mar 13, 4:12 PM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 63 min |
| Mar 13, 4:37 PM CST | Severe Thunderstorm Warning | JAN | Rankin | 33 min |
| Mar 13, 4:42 PM CST | Tornado Warning | JAN | Lowndes | 18 min |
| Mar 13, 5:02 PM CST | Severe Thunderstorm Warning | JAN | Leake, Scott | 32 min |
Nearby
Tornado Warnings in Mississippi, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.